Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 377, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 3, 2005, 8:15 PM CDT for Lincoln County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2005, 8:15 PM CDT (01:15 UTC)
- Expired
- Aug 3, 2005, 9:00 PM CDT
- In force
- 45 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 122 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 3, 7:15 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.3 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 568 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 3221 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 040116 SVRLBF NEC111-040200- /O.NEW.KLBF.SV.W.0377.050804T0115Z-050804T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 815 PM CDT WED AUG 3 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL LINCOLN COUNTY IN SOUTHWEST NEBRASKA * UNTIL 900 PM CDT * AT 813 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 16 MILES SOUTH OF BRADY...OR ABOUT 12 MILES NORTH OF CURTIS...AND MOVING NORTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BRADY AND 9 MILES SOUTHEAST OF MAXWELL BY 900 PM CDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4072 10061 4071 10028 4109 10028 4109 10061 $$ JMC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:02 PM CDT, 5 hours 13 minutes earlier.
Area forecast discussion, Aug 3, 3:02 PM CDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 302 PM CDT WED AUG 3 2005 ...TIMING OF COLD FRONT AND ASSOCIATED PRECIPITATION WILL BE MAIN CONCERN... .DISCUSSION... PRE-FRONTAL SFC TROF EXTENDS FROM KYKN TO NEAR KONL TO KLBF. THE MAIN FRONT STILL IS BACK ACROSS NORTHWEST NEBRASKA. THE FRONT WILL SLIDE ACROSS MUCH OF WESTERN NEBRASKA BY MIDNIGHT. IT WILL DRAG SHOWERS AND THUNDERSTORMS ACROSS THE AREA. WITH DEWPOINTS AROUND 60 IN MOST LOCATIONS WILL HAVE A HARD TIME MOISTENING UP THE LOWER LAYERS OF THE ATMOSPHERE TO GET SIGNIFICANT RAIN. THE ONE EXCEPTION IS THE NORTHEAST PART OF THE CWA WHERE DEWPOINTS ARE AROUND 70. THIS IS ALSO THE LOCATION WHERE LAPS SFC CAPES EXCEED 3000 J/KG. THEREFORE HAVE INTRODUCED 60 PERCENT POPS FOR THIS EVENING IN THAT AREA AND 50 PERCENT POPS ACROSS THE REMAINDER OF THE AREA. ALTHOUGH THE FRONT DROPS INTO SOUTHERN KS THURSDAY...RESIDUAL MOISTURE AND NORTHEAST UPSLOPE FLOW WILL PRODUCE ENOUGH INSTABILITY TO WARRANT A SMALL AREA OF 20 POPS IN THE FAR SOUTHWEST. EXPECT TEMPERATURES TOMORROW TO ONLY CLIMB INTO THE 70S TO AROUND 80. THE COOL DOWN IS SHORT LIVED AS UPPER RIDGE REDEVELOPS BRINGING WARM AIR BACK INTO THE AREA BY SAT AND SUN. RIDGE REMAINS STRONG THROUGH NEXT WED WHEN A TROF SWINGS INTO THE WESTERN CONUS WITH SOUTHWEST MONSOON FLOW INTO THE AREA. BY THE TIME THE GULF OPENS UP...THE FRONT GENERALLY MOVES EAST OF THE CWA SO THE CHANCES OF ANY SIGNIFICANT SHOWERS IS MINIMAL. THEREFORE WILL KEEP THE EXTENDED DRY FOR NOW. && LBF WATCHES/WARNINGS/ADVISORIES...NONE. && DDB
Hazardous weather outlook, Aug 3, 3:53 PM CDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 353 PM CDT WED AUG 3 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-041045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 353 PM CDT WED AUG 3 2005 /253 PM MDT WED AUG 3 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NEBRASKA...SOUTHWEST NEBRASKA...WEST CENTRAL NEBRASKA...THE EASTERN PANHANDLE OF NEBRASKA AND CENTRAL NEBRASKA. .DAY ONE...TONIGHT A COLD FRONT APPROACHING THE NEBRASKA AND SOUTH DAKOTA BORDER WILL CONTINUE TO SINK SOUTH OVERNIGHT. THUNDERSTORM DEVELOPMENT IS POSSIBLE LATE THIS AFTERNOON AND EVENING AHEAD OF THIS FRONT...ESPECIALLY NORTH OF INTERSTATE 80 AND EAST OF HIGHWAY 83. ANY STORMS THAT DO DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS. BEHIND THE FRONT OVERNIGHT...A FAIRLY STRONG JET STREAM WILL AID IN THUNDERSTORM DEVELOPMENT THROUGHOUT THE FORECAST AREA...WHICH MAY RESULT IN A LINE OR COMPLEX OF STRONG THUNDERSTORMS. SOME OF THESE STORMS WOULD ALSO HAVE THE POTENTIAL TO PRODUCE STRONG WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS MAY LINGER SOUTH OF INTERSTATE 80 IN THE MORNING. BEYOND THURSDAY MORNING...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO RELAY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE. JMC
In the hours before
Local storm report, Aug 3, 6:12 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
612 PM CDT WED AUG 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 13 ESE TRYON 41.49N 100.71W
08/03/2005 1.00 INCH MCPHERSON NE PUBLIC
&&
JSWEETLocal storm report, Aug 3, 6:42 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
642 PM CDT WED AUG 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM HAIL 9 NE ANSELMO 41.71N 99.74W
08/03/2005 0.88 INCH CUSTER NE PUBLIC
&&
JSWEETLocal storm report, Aug 3, 6:59 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
659 PM CDT WED AUG 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM HAIL 26 NNW BROKEN BOW 41.75N 99.83W
08/03/2005 0.75 INCH BLAINE NE PUBLIC
&&
JSWEETLocal storm report, Aug 3, 7:10 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
710 PM CDT WED AUG 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 18 N LISCO 41.76N 102.62W
08/03/2005 1.00 INCH GARDEN NE PUBLIC
&&
JSWEETSpecial weather statement, Aug 3, 7:15 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 715 PM CDT WED AUG 3 2005 NEZ008>010-022>029-035>038-056>059-069>071-040700- ARTHUR NE-BLAINE NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-FRONTIER NE- GARDEN NE-GARFIELD NE-GRANT NE-HAYES NE-HOLT NE-HOOKER NE-KEITH NE- LINCOLN NE-LOGAN NE-LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE- THOMAS NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GRANT...HAYES CENTER...IMPERIAL...MULLEN...NORTH PLATTE...ONEILL... OGALLALA...OSHKOSH...STAPLETON...TAYLOR...THEDFORD AND TRYON 715 PM CDT WED AUG 3 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 700 VALID UNTIL 2 AM CDT (1 AM MDT) FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA... THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA...HAS ISSUED A SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 2 AM CDT (1 AM MDT). THE COUNTIES INCLUDED IN THE WATCH ARE...GARDEN...DEUEL...GRANT... ARTHUR...KEITH...PERKINS...CHASE...HAYES...FRONTIER...LINCOLN... MCPHERSON...LOGAN...HOOKER...THOMAS...CUSTER...BLAINE...LOUP... BROWN...ROCK...HOLT...GARFIELD AND WHEELER. PERSONS IN THE WATCH AREA SHOULD CONTINUE TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR THE LATEST FORECASTS...WARNINGS... AND STATEMENTS. MASEK
Local storm report, Aug 3, 7:42 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
742 PM CDT WED AUG 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM HAIL ERICSON 41.78N 98.68W
08/03/2005 1.75 INCH WHEELER NE LAW ENFORCEMENT
QUARTER TO GOLF BALL SIZE HAIL REPORTED BY DEPUTY IN CITY
OF ERICSON
&&
MASEKThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 7:21 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 39 min |
| Aug 3, 7:31 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 44 min |
| Aug 3, 7:36 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Wheeler | 54 min |
| Aug 3, 7:43 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Grant | 62 min |
| Aug 3, 8:30 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Wheeler | 60 min |
| Aug 3, 8:41 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 64 min |
| Aug 3, 8:42 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 63 min |
| Aug 3, 8:44 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, McPherson | 61 min |
| Aug 3, 8:57 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 48 min |
| Aug 3, 9:20 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 25 min |
| Aug 3, 9:43 PM CDT | Severe Thunderstorm Warning | LBF | McPherson | 32 min |
| Aug 3, 10:09 PM CDT | Severe Thunderstorm Warning | LBF | Logan | 34 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.